Any Way to Correct Heaviness in Brow After Getting Dysport in the Upper Forehead and Frown Lines?

I had Dysport injected 10 days ago to treat my frown lines. I had great results (and lift) but ended up with a weird wrinkle over the lateral portion of each brow when I raised my brows. I saw my injector 3 days ago and she injected a little more at the apex of both of those wrinkles and then in 3 spots near my hairline. I think all 3 spots were mostly w/in the mid pupillary lines. I now have some heaviness in my brow/eyelids. Is there any way to correct this or do I just have to wait it out?

Doctor Answers (2)

Dysport brow caused dropping and heaviness, tincture of time.

+1

This is a great question. The most important take home message about this is to follow up with your injector to go over your objectives, review your results, and take a look at the muscle anatomy of the face. When we inject the brow, we are temporarily weakening the frontalis muscle. When this muscle contracts, it normally raises the brows. Dysport or Botox reduces brow raising and therefore reduces brow wrinkles. Whenever possible it is best to avoid completely relaxing this muscle to avoid the heaviness you describe. I would meet once more with your professional to agree on your future goals. I am certain you will have a great outcome in the future.


Phoenix Facial Plastic Surgeon
5.0 out of 5 stars 20 reviews

Any Way to Correct Heaviness in Brow After Getting Dysport in the Upper Forehead and Frown Lines?

+1

With either Dysport or Botox if you appropriately treat the brow and glabella region a strip of lateral frontalis muscle (above and lateral to the tail of the brow) needs to be kept intact to avoid drooping of the brow.  Sometimes if there is still a slight crease medially then a few extra units can be provided to soften that crease, as your physician did.  Sometimes you can add just a bit too much too low near the mid pupillary line and you can take away that upward pull...or worse create a little mild ptosis.  At this point the best option is to ride this period out.  It will improve over time and eventually all the function will return and the heaviness will be gone.  But I would counsel that no further treatment should be done as it will only worsen the effect.  The trouble with Dysport is that more units per volume are necessary compared to Botox and this can trip up the treating physician.  Hope this was helpful and just be patient for now.  Cheers!  Dr. Shep

Shepherd G. Pryor, MD
Scottsdale Facial Plastic Surgeon
4.5 out of 5 stars 20 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.